MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Great Vessel Perforation (2152)
Date of Event 03/03/2026
Type of Reportable Event Death
Event or Problem Description
A lead extraction procedure commenced to remove two right ventricular (rv) leads (one pacing and one icd) due to non-function.A right atrial (ra) and left ventricular (lv) leads were present within the patient but not targeted for extraction.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a shockwave medical balloon, large amounts of air was observed, along with fault codes, so another balloon was used throughout the innominate and superior vena cava (svc) with no issue.Then, utilizing a spectranetics 14f glidelight laser sheath and a spectranetics 11f tightrail rotating dilator sheath, the rv pacing lead was removed.Next, using a spectranetics 16f glidelight laser sheath, along with a spectranetics large visisheath dilator sheath, little forward progress was made so switched to a spectranetics 13f tightrail sub-c.Almost reaching the svc, the same 16f glidelight was used again, with slow advancement through the innominate to the svc.At the mid svc, the rv icd lead, along with the lld ez broke (mdr #3007284006-2026-00101), and the decision was made to switch to a spectranetics 13f tightrail rotating dilator sheath (long).An arthrex fiberwire suture was tied to the remainder of the rv icd lead in order to maintain the traction platform.While attempting to remove the rv icd lead, the ra lead became dislodged, thus prepped with an lld ez for removal.With the same 14f glidelight, the ra lead was removed and targeted the rv icd lead again with the 13f tightrail; however, the device was unable to advance over the proximal coil of the lead.The patient was becoming unstable, so the devices were removed from the body, but the patient¿s blood pressure dropped.Rescue efforts began, including rescue balloon and sternotomy.A perforation to the innominate/svc junction was discovered, and patient was put on bypass but there was no longer any blood in the heart.The patient did not survive the procedure.This report captures the tightrail device in use when the perforation occurred, requiring intervention but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
H3) the tightrail was discarded, thus no product investigation was performed.H6) perforation of vessels, great vessel perforation, and death are known risks of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24690906
Report Number3007284006-2026-00102
Device Sequence Number9706622
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)271013(10)0303604150
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Device Lot Number0303604150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTHREX FIBERWIRE SUTURE.; BOSTON SCIENTIFIC 0180 RV ICD LEAD.; MEDTRONIC 5076 RA PACING LEAD.; MEDTRONIC 5076 RV PACING LEAD.; PHILIPS LASER SYSTEM.; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS 13F TIGHTRAIL SUB-C DILATOR SHEATH.; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH.; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH.; SPECTRANETICS LARGE VISISHEATH DILATOR SHEATH.; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES.; ST. JUDE MEDICAL 1056T LV LEAD.
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age77 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite